Alert archive / Iowa / Flash Flood Watches in 2018

Flash Flood Watch 7, NWS Des Moines, IA

July 13, 201830 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jul 13, 2018, 3:48 AM CDT for 30 counties in Iowa. It took effect at Jul 13, 2018, 4:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2018, 3:48 AM CDT (08:48 UTC)
In effect from
Jul 13, 2018, 4:00 PM CDT
Expired
Jul 13, 2018, 10:14 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 30 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Dallas County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Madison County, IA, Marshall County, IA, Polk County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 28 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1874 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WGUS63 KDMX 130848
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Des Moines IA
348 AM CDT Fri Jul 13 2018

...Locally Heavy Rainfall Possible This Afternoon Into Tonight...

.Thunderstorms are expected to move over central Iowa this 
afternoon into tonight tapping into a moisture laden atmosphere.
While it has been relatively dry over the last week or so, 
efficient rain producing storms are possible that could lead to 
flash flooding late this afternoon into Saturday morning. 

IAZ025>028-033>039-044>050-057>061-070>073-081-082-092-131700-
/O.NEW.KDMX.FF.A.0007.180713T2100Z-180714T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wright-Franklin-Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-
Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-
Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Adams-Union-Taylor-
Including the cities of Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, 
Corning, Creston, Bedford, Lenox, and New Market
348 AM CDT Fri Jul 13 2018

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
SATURDAY MORNING...

The National Weather Service in Des Moines has issued a

* Flash Flood Watch for portions of central Iowa, north central 
  Iowa, northeast Iowa, south central Iowa, southwest Iowa, and 
  west central Iowa, including the following areas, in central 
  Iowa, Boone, Dallas, Grundy, Hamilton, Hardin, Jasper, 
  Marshall, Polk, Story, Tama, and Webster. In north central 
  Iowa, Butler, Franklin, and Wright. In northeast Iowa, Black 
  Hawk and Bremer. In south central Iowa, Madison, Union, and 
  Warren. In southwest Iowa, Adair, Adams, Cass, and Taylor. In 
  west central Iowa, Audubon, Calhoun, Carroll, Crawford, 
  Greene, Guthrie, and Sac. 

* From this afternoon through Saturday morning

* Thunderstorms are expected to move into the watch area this
  afternoon and tonight with rain totals of 1 to 2 inches common
  and locally higher amounts expected by Saturday morning over
  this area.

* Locally heavy rain can lead to flash flooding with water covered
  roads and significant urban flooding. Be especially careful for
  water over roads and flash flooding at night. Locally heavy
  rainfall may cause quick rises on smaller streams and may cause
  new river flooding in the coming days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Ansorge
4 follow-up statements
758 
WGUS63 KDMX 131532
FFADMX

Flood Watch
National Weather Service Des Moines IA
1032 AM CDT Fri Jul 13 2018

...Locally Heavy Rainfall Possible This Afternoon Into Tonight...

.Thunderstorms are expected to move over central Iowa this
afternoon into tonight, producing locally heavy rainfall. While 
it has been mostly dry over the last week and a half, rapid
rainfall rates in some areas could lead to flash flooding late
today and overnight.

IAZ025>028-033>039-044>050-057>061-070>073-081-082-092-132345-
/O.CON.KDMX.FF.A.0007.180713T2100Z-180714T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wright-Franklin-Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-
Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-
Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Adams-Union-Taylor-
Including the cities of Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, 
Corning, Creston, Bedford, Lenox, and New Market
1032 AM CDT Fri Jul 13 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Iowa, north central Iowa, northeast Iowa, 
  south central Iowa, southwest Iowa, and west central Iowa, 
  including the following areas, in central Iowa, Boone, Dallas, 
  Grundy, Hamilton, Hardin, Jasper, Marshall, Polk, Story, Tama, 
  and Webster. In north central Iowa, Butler, Franklin, and 
  Wright. In northeast Iowa, Black Hawk and Bremer. In south 
  central Iowa, Madison, Union, and Warren. In southwest Iowa, 
  Adair, Adams, Cass, and Taylor. In west central Iowa, Audubon, 
  Calhoun, Carroll, Crawford, Greene, Guthrie, and Sac. 

* From 4 PM CDT this afternoon through Saturday morning

* Thunderstorms are expected to move into the watch area this
  afternoon and tonight, with widespread rain totals of around an
  inch but locally higher amounts expected by Saturday morning.

* Locally heavy rain can lead to flash flooding, with water
  covered roads and significant urban flooding. Be especially
  careful for water over roads and flash flooding at night.
  Locally heavy rainfall may cause quick rises on smaller streams
  and may cause new river flooding in the coming days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Lee
868 
WGUS63 KDMX 132030
FFADMX

Flood Watch
National Weather Service Des Moines IA
330 PM CDT Fri Jul 13 2018

...Locally Heavy Rainfall Possible This Afternoon Into Tonight...

.Thunderstorms will persist at intervals this evening and
overnight, producing locally heavy rainfall. While it has been 
mostly dry over the last week and a half, rapid rainfall rates 
could lead to flash flooding in some areas.

IAZ025>028-033>039-044>050-057>061-070>073-081-082-092-140430-
/O.CON.KDMX.FF.A.0007.180713T2100Z-180714T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wright-Franklin-Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-
Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-
Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Adams-Union-Taylor-
Including the cities of Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, 
Corning, Creston, Bedford, Lenox, and New Market
330 PM CDT Fri Jul 13 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Iowa, north central Iowa, northeast Iowa, 
  south central Iowa, southwest Iowa, and west central Iowa, 
  including the following areas, in central Iowa, Boone, Dallas, 
  Grundy, Hamilton, Hardin, Jasper, Marshall, Polk, Story, Tama, 
  and Webster. In north central Iowa, Butler, Franklin, and 
  Wright. In northeast Iowa, Black Hawk and Bremer. In south 
  central Iowa, Madison, Union, and Warren. In southwest Iowa, 
  Adair, Adams, Cass, and Taylor. In west central Iowa, Audubon, 
  Calhoun, Carroll, Crawford, Greene, Guthrie, and Sac. 

* Through Saturday morning

* Thunderstorms will move across the area at intervals through
  tonight, with widespread rain totals of around an inch but 
  locally higher amounts expected by Saturday morning. 

* Locally heavy rain can lead to flash flooding, with water 
  covered roads and significant urban flooding. Be especially 
  careful for water over roads and flash flooding at night. 
  Locally heavy rainfall may cause quick rises on smaller 
  streams and may cause new river flooding in the coming days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Lee
931 
WGUS63 KDMX 140028
FFADMX

Flood Watch
National Weather Service Des Moines IA
728 PM CDT Fri Jul 13 2018

...Locally Heavy Rainfall Possible Tonight...

.Thunderstorms are expected to redevelop over southern Iowa later
this evening. While widespread heavy rainfall is not anticipated,
locally heavy rainfall amounts may lead to localized flash 
flooding over portions of southern and southwest Iowa.

IAZ025>028-033>039-044>050-140130-
/O.CAN.KDMX.FF.A.0007.000000T0000Z-180714T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wright-Franklin-Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-
Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-
Tama-
Including the cities of Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, and Gladbrook
728 PM CDT Fri Jul 13 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Iowa, north central
Iowa, northeast Iowa, and west central Iowa has been cancelled.

A frontal boundary has moved south of the region this evening. 
Though thunderstorms may develop over the region later tonight...
the likelihood of heavy rainfall and flash flooding has diminished
across portions of northern and central Iowa...therefore the watch
has been cancelled.

$$

IAZ057>061-070>073-081-082-092-140830-
/O.CON.KDMX.FF.A.0007.000000T0000Z-180714T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Adams-Union-Taylor-
Including the cities of Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Atlantic,
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Corning, Creston, Bedford, Lenox, 
and New Market
728 PM CDT Fri Jul 13 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of south central Iowa and southwest Iowa.

* Through Saturday morning

* Thunderstorms will again be possible over the region later this
  evening and overnight. Rain totals of around an inch to two
  inches may occur with localized heavier storms crossing the area
  overnight. This may lead to localized flash flooding. 

* Be especially careful if water over roads is encountered. Flash
  flooding is especially dangerous at night. Any locally heavy 
  rainfall may cause quick rises on smaller streams and may cause 
  new river flooding in the coming days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

REV
808 
WGUS63 KDMX 140314
FFADMX

Flood Watch
National Weather Service Des Moines IA
1014 PM CDT Fri Jul 13 2018

...Brief Heavy Rain Expected Overnight...

The threat for widespread heavy rainfall has diminished over the 
region tonight. However...some additional showers and scattered 
thunderstorms may still bring brief heavy rains to the area with 
up to an inch of rainfall in a short period of time. 

IAZ057>061-070>073-081-082-092-140415-
/O.CAN.KDMX.FF.A.0007.000000T0000Z-180714T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Adams-Union-Taylor-
Including the cities of Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Atlantic,
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Corning, Creston, Bedford, Lenox, 
and New Market
1014 PM CDT Fri Jul 13 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Iowa, south central
Iowa, southwest Iowa, and west central Iowa has been cancelled.

The threat for widespread heavy rainfall has diminished over the 
region tonight. However...some additional showers and scattered 
thunderstorms may still bring brief heavy rains to the area with 
up to an inch of rainfall in a short period of time. This may
cause some ponding of water on area streets and interstates and
periods of lower visibility impacting travel from time to time. 

If traveling late this evening and brief heavy rainfall is
encountered...use extra caution while driving...slow down and 
avoid be mindful of ponding water on roads which may cause 
hydroplaning of vehicles and loss of control. 

$$

REV

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 11:10 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 12, 11:10 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1110 PM CDT Thu Jul 12 2018

.DISCUSSION.../Tonight through Thursday/
Issued at 344 PM CDT Thu Jul 12 2018

Very warm and humid conditions across much of central Iowa. Heat
advisory headlines will continue through early this evening.
Cooler conditions are expected for much of central and northern
Iowa for Friday. Southern Iowa should have temperatures fall back
into the upper 60s to around 70 overnight then have dew points
mainly in the upper 60s to low 70s. This would push heat index
values into the 100 to 105 range which at this point of mid summer
would not require a headline extension. Should the heat be more
extreme than expected, than a short term headline may be
warranted for Friday over the far south.

Nearly stationary surface boundary over southern Minnesota into
southeast South Dakota and north central Nebraska this afternoon
will be the focus for thunderstorms this evening then storms
remaining mostly post frontal overnight and out of the forecast
area. Therefore have limited storm chances to the very far north
and at this time the threat for severe weather and heavy rainfall
is low through tonight. Another area of scattered thunderstorms
has developed in the vicinity of a weak convergent line over
western Missouri. There is a region of cumulus development
occurring just south of the Iowa border. It is possible that an
isolated storm or two reaches far south central Iowa so will need
to monitor and possible add PoPs. No severe weather is expected
though.

The boundary to the north will continue to sag into central Iowa
on Friday as a shortwave approaches from the west. Expect an up
tick in thunderstorm development especially by the afternoon over
northwest/north central Iowa then expand into central and southern
Iowa Friday night into Saturday. Again, while a few severe storms
are possible, the potential for heavy rainfall remains the
greatest threat. Slow moving storms along a slow moving boundary
and a saturated airmass with deep warm cloud depths suggest the
potential for heavy rainfall once again. Rainfall amounts of 1 to
3 inches are possible and cannot discount the potential for
localized 5 inches or more occurring. Storm chances will shift
into southern Iowa during the day Saturday and into Saturday
night.

Another strong short wave and surface boundary will arrive
sometime Sunday into Sunday night and will bring another round of
thunderstorm chances. Cooler conditions will arrive following this
system with high temperatures in the upper 70s to mid 80s early to
mid next week.

&&

.AVIATION.../For the 06Z TAFS through 06Z Friday night/
Issued at 1110 PM CDT Thu Jul 12 2018

Main convection continues just along/north of the IA-MN border.
Overnight some tendency to drift south and most likely only
affecting KFOD/KMCW prior to weakening around 10 to 12z. With
front sagging south Friday...increasing risk of VCTS aft 16z north
sites KFOD/KMCW/KALO gradually working south through KDSM/KOTM
from 20 to 02z with additional convection possible south sites aft
03z as low level jet intensifies. Will need to monitor trends most
of the period given mesoscale influences...and lower confidence in
timing and placement. /rev

&&

.HYDROLOGY...
Issued at 344 PM CDT Thu Jul 12 2018

Rainfall amounts of 1 to 3 inches are possible across the area
Friday into Saturday along with isolated regions with 5 inches or
more. Renewed river flooding or flash flooding are possible should
the heavier amounts occur. The upper Des Moines river basin
remains in flood though stages are falling. Any additional heavy
rainfall would bring rises back to the basin. At this time, no new
River forecasts above flood stage with the latest 24 hrs of QPF
added.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Donavon
AVIATION...REV
HYDROLOGY...Donavon
Hazardous weather outlook, Jul 12, 8:06 PM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
806 PM CDT Thu Jul 12 2018

IAZ004>007-015>017-023-024-033-034-044-140115-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Sac-Calhoun-Crawford-
806 PM CDT Thu Jul 12 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

River Flood Warnings are in effect for parts of the Des Moines
River basin. Please refer to the National Weather Service website
at weather.gov/desmoines for further details.

Thunderstorm chances will return late tonight, mainly after
midnight. A few strong storms with gusty winds and locally heavy
rainfall will be possible over far northern Iowa.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorm chances will spread across most of Iowa on Friday
and persist into this weekend. Locally heavy rainfall will be the
main concern into the weekend, with a lesser chance of damaging
wind gusts possible on Friday. Any heavy rainfall could lead to
flash flooding or additional river flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation appears unlikely at this time.

IAZ025>028-035>039-045>050-057>062-070>075-081>086-092>097-140115-
Wright-Franklin-Butler-Bremer-Webster-Hamilton-Hardin-Grundy-
Black Hawk-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-
Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
806 PM CDT Thu Jul 12 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

An isolated non-severe thunderstorm is possible through mid
evening.  Heavy rain would be the threat from any storm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorm chances will spread across most of Iowa on Friday
and persist into this weekend. Locally heavy rainfall will be the
main concern into the weekend, with a lesser chance of damaging
wind gusts possible on Friday. Any heavy rainfall could lead to
flash flooding or additional river flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation appears unlikely at this time.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:31 AM CDTHeat AdvisoryDMXAppanoose, Davis, Mahaska, Monroe, Wapello, Wayne15 hr
Jul 13, 11:48 AM CDTSpecial Weather StatementDMXCrawford, Sac57 min
Jul 13, 12:05 PM CDTSevere Thunderstorm WarningDMXSac40 min
Jul 13, 12:30 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac45 min
Jul 13, 1:08 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Kossuth, Pocahontas, Webster52 min
Jul 13, 1:59 PM CDTSpecial Weather StatementDMXHancock, Wright61 min
Jul 13, 3:11 PM CDTSpecial Weather StatementDMXCerro Gordo3 hr
Jul 13, 4:02 PM CDTSpecial Weather StatementDMXDavis43 min
Jul 13, 4:27 PM CDTSpecial Weather StatementDMXMahaska, Monroe33 min
Jul 13, 4:38 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello52 min
Jul 13, 4:44 PM CDTSpecial Weather StatementDMXMahaska61 min
Jul 13, 4:58 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek62 min
Jul 13, 5:19 PM CDTSpecial Weather StatementDMXClarke26 min

Nearby

Flash Flood Watches in Iowa, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.